Journal of applied research and technology
versão impressa ISSN 1665-6423
MUNOZ-RODRIGUEZ, D; SUAREZ-ROBLES, L; VARGAS-ROSALES, C e RODRIGUEZ-CRUZ, J. R.. Maximum Likelihood Position Location with a Limited Number of References. J. appl. res. technol [online]. 2011, vol.9, n.1, pp. 5-18. ISSN 1665-6423.
A Position Location (PL) scheme for mobile users on the outskirts of coverage areas is presented. The proposed methodology makes it possible to obtain location information with only two land-fixed references. We introduce a general formulation and show that maximum-likelihood estimation can provide adequate PL information in this scenario. The Root Mean Square (RMS) error and error-distribution characterization are obtained for different propagation scenarios. In addition, simulation results and comparisons to another method are provided showing the accuracy and the robustness of the method proposed. We study accuracy limits of the proposed methodology for different propagation environments and show that even in the case of mismatch in the error variances, good PL estimation is feasible.
Palavras-chave : Position location; maximum likelihood; wireless networks.